Alert archive / Alabama / Flash Flood Watches in 2013

Flash Flood Watch 4, NWS Mobile, AL

April 13, 2013

NWS Mobile, AL issued this flash flood watch at Apr 13, 2013, 2:20 PM CDT. It took effect at Apr 14, 2013, 1:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2013, 2:20 PM CDT (19:20 UTC)
In effect from
Apr 14, 2013, 1:00 AM CDT
Expired
Apr 14, 2013, 2:37 PM CDT
In force
14 hr
Issued by
NWS Mobile, AL
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WGUS64 KMOB 131920
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
220 PM CDT SAT APR 13 2013

...HEAVY COASTAL RAINFALL TO DEVELOP OVERNIGHT AND ENDURE THROUGH
SUNDAY AFTERNOON...

.EVENT OVERVIEW...AN APPROACHING STORM SYSTEM WILL FORCE HEAVY
RAINFALL TO DEVELOP OVERNIGHT JUST SOUTHWEST OF THE ALABAMA COAST
AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY
RAINFALL WILL SPREAD NORTHEASTWARD THROUGH NOON SUNDAY AS IT
GRADUALLY OVERTAKES THE WESTERN FLORIDA PANHANDLE. A GENERAL TWO
INCHES OF RAINFALL IS EXPECTED WITH ISOLATED TOTALS AS HIGH AS 3-4
INCHES ENDING SUNDAY EVENING. THE HEAVY RAIN TAPERS FROM THE WEST
DURING THE LATE AFTERNOON.

ALZ061>064-FLZ001>006-140330-
/O.NEW.KMOB.FF.A.0004.130414T0600Z-130415T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...
PACE...MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...
EGLIN AFB
220 PM CDT SAT APR 13 2013

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT SUNDAY THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND 
  NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHWEST ALABAMA...LOWER BALDWIN...LOWER MOBILE...UPPER 
  BALDWIN AND UPPER MOBILE. IN NORTHWEST FLORIDA...COASTAL 
  ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND 
  ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. 

* FROM 1 AM CDT SUNDAY THROUGH SUNDAY EVENING

* EXCESSIVE RAINFALL...A GENERAL TWO INCHES...WITH THREE TO FOUR
  INCHES LOCALLY ...MOST OF WHICH COULD FALL IN A RELATIVE SHORT
  TIME. THE AREA OF HIGHEST IMPACT WILL BE THE COASTAL COUNTIES OF
  ALABAMA AND THE WESTERN FLORIDA PANHANDLE.

* GIVEN RECENT WET GROUNDS AND THE FACT THAT SOME STORMS ON SUNDAY
  COULD PRODUCE UP TO 2.5 INCHES PER HOUR...OR NEAR FOUR INCHES IN
  SIX HOURS...A FLASH FLOOD WATCH HAS BEEN ISSUED. SMALLER CREEKS AND
  STREAMS MAY OVERFLOW THEIR BANKS TEMPORARILY ON SUNDAY. URBAN
  FLOODING ALONG THE I-10 CORRIDOR FROM MOBILE TO PENSACOLA TO
  CRESTVIEW IS ALSO A PRIMARY CONCERN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A
VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
5 follow-up statements
860 
WGUS64 KMOB 140300
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1000 PM CDT SAT APR 13 2013

...HEAVY COASTAL RAINFALL TO DEVELOP OVERNIGHT THROUGH SUNDAY
AFTERNOON...

.EVENT OVERVIEW...AN APPROACHING STORM SYSTEM WILL FORCE HEAVY
RAINFALL TO DEVELOP OVERNIGHT JUST SOUTHWEST OF THE ALABAMA COAST
AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY
RAINFALL WILL SPREAD NORTHEASTWARD THROUGH NOON SUNDAY AS IT
GRADUALLY OVERTAKES THE WESTERN FLORIDA PANHANDLE. A GENERAL TWO TO
THREE INCHES OF RAINFALL IS EXPECTED WITH ISOLATED HIGHER TOTALS
ENDING SUNDAY EVENING. THE HEAVY RAIN TAPERS FROM THE WEST DURING THE
LATE AFTERNOON.

ALZ061>064-FLZ001>006-141100-
/O.CON.KMOB.FF.A.0004.130414T0600Z-130415T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...
PACE...MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...
EGLIN AFB
1000 PM CDT SAT APR 13 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY
THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER 
  BALDWIN...LOWER MOBILE...UPPER BALDWIN AND UPPER MOBILE. IN 
  NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA... 
  COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND 
  INLAND SANTA ROSA. 

* FROM 1 AM CDT SUNDAY THROUGH SUNDAY EVENING

* EXCESSIVE RAINFALL...A GENERAL TWO TO THREE INCHES...WITH LOCALLY
  HIGHER AMOUNTS...WHICH COULD FALL IN A RELATIVE SHORT TIME. THE
  AREA OF HIGHEST IMPACT WILL BE THE COASTAL COUNTIES OF ALABAMA AND
  THE WESTERN FLORIDA PANHANDLE.

* GIVEN RECENT WET GROUNDS AND THE FACT THAT SOME STORMS ON 
  SUNDAY COULD PRODUCE UP TO 2.5 INCHES PER HOUR...OR NEAR FOUR 
  INCHES IN SIX HOURS...A FLASH FLOOD WATCH HAS BEEN ISSUED. 
  SMALLER CREEKS AND STREAMS MAY OVERFLOW THEIR BANKS 
  TEMPORARILY ON SUNDAY. URBAN FLOODING ALONG THE I-10 CORRIDOR 
  FROM MOBILE TO PENSACOLA TO CRESTVIEW IS ALSO A PRIMARY 
  CONCERN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
082 
WGUS64 KMOB 140843
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
343 AM CDT SUN APR 14 2013

...PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH THIS AFTERNOON...

.SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS THE AREA EARLY THIS
MORNING AS A STORM SYSTEM APPROACHES FROM THE WEST. PERIODS OF HEAVY
RAINFALL WILL CONTINUE TO DEVELOP THROUGH THIS MORNING INTO THE
AFTERNOON HOURS. A WARM FRONT APPROACHING THE COAST WILL SERVE AS A
FOCUS FOR HIGHER RAINFALL TOTALS ACROSS COASTAL ALABAMA AND THE
WESTERN FLORIDA PANHANDLE. THE HEAVY RAIN IS EXPECTED TO COME TO AN
END BY LATE AFTERNOON.

ALZ061>064-FLZ001>006-141700-
/O.EXT.KMOB.FF.A.0004.000000T0000Z-130414T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...
PACE...MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...
EGLIN AFB
343 AM CDT SUN APR 14 2013

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER 
  BALDWIN...LOWER MOBILE...UPPER BALDWIN AND UPPER MOBILE. IN 
  NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA... 
  COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND 
  INLAND SANTA ROSA. 

* THROUGH THIS AFTERNOON

* A GENERAL 2 TO 4 INCHES OF RAIN IS EXPECTED TODAY ACROSS THE
  COASTAL COUNTIES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE...
  WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE MAJORITY OF THE RAINFALL
  IS EXPECTED TO OCCUR THIS MORNING THROUGH MID AFTERNOON.

* FLASH FLOODING IS POSSIBLE GIVEN RECENT WET GROUNDS AND THE FACT
  THAT SIGNIFICANT RAINFALL IS POSSIBLE OVER A SHORT DURATION OF
  TIME. SMALLER CREEKS AND STREAMS MAY OVERFLOW THEIR BANKS
  TEMPORARILY. URBAN FLOODING ALONG THE I-10 CORRIDOR FROM MOBILE TO
  PENSACOLA TO CRESTVIEW IS ALSO A PRIMARY CONCERN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
858 
WGUS64 KMOB 141701
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1201 PM CDT SUN APR 14 2013

...PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH THIS
AFTERNOON...

.SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THE
AFTERNOON AS A STORM SYSTEM APPROACHES FROM THE WEST. PERIODS OF
HEAVY RAINFALL WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS.
A WARM FRONT APPROACHING THE COAST WILL SERVE AS A FOCUS FOR HIGHER
RAINFALL TOTALS ACROSS COASTAL ALABAMA AND THE WESTERN FLORIDA
PANHANDLE. THE HEAVY RAIN IS EXPECTED TO COME TO AN END BY LATE
AFTERNOON.

ALZ061>064-FLZ001>006-142300-
/O.CON.KMOB.FF.A.0004.000000T0000Z-130414T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...
PACE...MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...
EGLIN AFB
1201 PM CDT SUN APR 14 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER 
  BALDWIN...LOWER MOBILE...UPPER BALDWIN AND UPPER MOBILE. IN 
  NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA... 
  COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND 
  INLAND SANTA ROSA. 

* UNTIL 6 PM CDT THIS EVENING

* A GENERAL 2 TO 4 INCHES OF RAIN IS EXPECTED TODAY ACROSS THE
  COASTAL COUNTIES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE...
  WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE MAJORITY OF THE RAINFALL
  IS EXPECTED TO OCCUR THROUGH MID AFTERNOON.

* FLASH FLOODING IS POSSIBLE GIVEN RECENT WET GROUNDS AND THE 
  FACT THAT SIGNIFICANT RAINFALL IS POSSIBLE OVER A SHORT 
  DURATION OF TIME. SMALLER CREEKS AND STREAMS MAY OVERFLOW 
  THEIR BANKS TEMPORARILY. URBAN FLOODING ALONG THE I-10 
  CORRIDOR FROM MOBILE TO PENSACOLA TO CRESTVIEW IS ALSO A 
  PRIMARY CONCERN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
445 
WGUS64 KMOB 141814
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
114 PM CDT SUN APR 14 2013

...PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH THIS
AFTERNOON...

.SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THE
AFTERNOON AS A STORM SYSTEM APPROACHES FROM THE WEST. PERIODS OF
HEAVY RAINFALL WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON
HOURS. A WARM FRONT APPROACHING THE COAST WILL SERVE AS A FOCUS
FOR HIGHER RAINFALL TOTALS ACROSS COASTAL ALABAMA AND THE WESTERN
FLORIDA PANHANDLE. THE HEAVY RAIN IS EXPECTED TO COME TO AN END
BY LATE AFTERNOON.

ALZ061>064-141915-
/O.CAN.KMOB.FF.A.0004.000000T0000Z-130414T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT
114 PM CDT SUN APR 14 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST ALABAMA HAS BEEN
CANCELLED. RAINS HAVE MOVED EAST OF THE AREA...WITH FLASH FLOODING NOT
EXPECTED THIS AFTERNOON OR EVENING.

$$

FLZ001>006-142300-
/O.CON.KMOB.FF.A.0004.000000T0000Z-130414T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...CENTURY...FLOMATON...MOLINO...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT...
NICEVILLE...SEMINOLE...EGLIN AFB
114 PM CDT SUN APR 14 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST FLORIDA...INCLUDING THE FOLLOWING 
  AREAS...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA 
  ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA 
  ROSA. 

* UNTIL 6 PM CDT THIS EVENING

* A GENERAL 2 TO 4 INCHES OF RAIN IS EXPECTED THIS AFTERNOON ACROSS
  THE COASTAL COUNTIES OF THE WESTERN FLORIDA PANHANDLE... WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE. THE MAJORITY OF THE RAINFALL IS
  EXPECTED TO OCCUR THROUGH MID AFTERNOON.

* FLASH FLOODING IS POSSIBLE GIVEN RECENT WET GROUNDS AND THE FACT
  THAT SIGNIFICANT RAINFALL IS POSSIBLE OVER A SHORT DURATION OF
  TIME. SMALLER CREEKS AND STREAMS MAY OVERFLOW THEIR BANKS
  TEMPORARILY. URBAN FLOODING ALONG THE I-10 CORRIDOR FROM PENSACOLA
  TO CRESTVIEW IS ALSO A PRIMARY CONCERN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
766 
WGUS64 KMOB 141937
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
237 PM CDT SUN APR 14 2013

...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR THE NORTHWEST
FLORIDA PANHANDLE...

.THE AREA OF HEAVIEST RAINS HAS DIMINISHED AND IS ALSO IN THE PROCESS
OF SHIFTING EAST OF THE AREA...THUS THE FLASH FLOOD WATCH HAS BEEN
CANCELLED FOR THE NORTHWEST FLORIDA PANHANDLE.

FLZ001>006-142045-
/O.CAN.KMOB.FF.A.0004.000000T0000Z-130414T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...CENTURY...FLOMATON...MOLINO...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT...
NICEVILLE...SEMINOLE...EGLIN AFB
237 PM CDT SUN APR 14 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST FLORIDA HAS BEEN
CANCELLED. THE AREA OF HEAVIEST RAINS HAS DIMINISHED AND IS ALSO IN
THE PROCESS OF SHIFTING EAST OF THE AREA...THUS THE FLASH FLOOD WATCH
HAS BEEN CANCELLED FOR THE NORTHWEST FLORIDA PANHANDLE.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Apr 13, 1:00 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 13, 1:00 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
100 PM CDT SAT APR 13 2013

.AVIATION (18Z ISSUANCE)...VFR CIGS/VISBYS EXPECTED THE REST OF THE
FAY INTO THIS EVENING...THEN DETERIORATING AS A BOUNDARY FORMS ALONG
THE COAST AND ISENTROPIC UPGLIDE SHRA/TSRA MOVE OVER THE AREA.
MAINLY CIGS DROPPING TO IFR OR LIFR LEVELS ALONG THE COAST TOWARDS
SUNRISE THROUGH THE MORNING HOURS...HIGHER INLAND.

/16

&&

.SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...SURFACE HIGH OVER THE
CENTRAL PLAINS STATES WILL PUSH INTO THE LOWER MISSISSIPPI VALLEY
AND CENTRAL GULF STATES THROUGH TODAY. MID AND UPPER LEVEL TROUGH
MOVING EAST ACROSS THE NORTHEASTERN US CONTINUES TO LIFT OUT TO THE
NE DAMPENING THE TROUGH...AND AS IT DOES...THE UPPER FLOW REVERT TO
ZONAL THROUGH TONIGHT. UNDER AN EASTERLY WIND EXPECT LOWS SHOULD
STAY CLOSE TO MAV GUIDANCE.

EXPECT THE RAIN WILL PUSH IN AHEAD OF A WARM FRONT FORMING OVER THE
GULF IN A STABLE LIFTING REGIME. STRATIFORM RAIN PROGRESSING TO A
MORE CONVECTIVE FORM BY SUNRISE SUNDAY MORNING ESPECIALLY OVER THE
GULF. WIND WILL CONTINUE OUT OF THE EAST AHEAD OF THE FRONT THEN
EAST SOUTHEAST UNDER THE INFLUENCE OF DIFFERENTIAL HEATING. DOUBTFUL
IT WOULD BE A TRUE SEABREEZE BUT THE SAME MESOSCALE PRINCIPLES WOULD
APPLY. IN ANY CASE THE WIND WOULD RETURN MORE EASTERLY THIS EVENING
AS THE TEMPERATURE DIFFERENTIAL DISAPPEARS. 77/BD

UPPER LEVEL DIVERGENCE AND ISENTROPIC LIFT WILL BECOME MAXIMIZED OVER
THE REGION SUNDAY MORNING AS THE SHORTWAVE OVER TEXAS APPROACHES THE
NORTH CENTRAL GULF. WHILE WE ARE HIGHLY CONFIDENT IN ALL LOCATIONS
RECEIVING RAINFALL...THERE IS UNCERTAINTY REGARDING RAINFALL AMOUNTS
AND THE PLACEMENT OF THE HIGHEST TOTALS. THE ECMWF AND TO A GREATER
DEGREE THE GFS...FOCUS THE HEAVIEST RAINFALL ACROSS THE MARINE
ZONES...THE FLORIDA PANHANDLE...AND POINTS EAST. THIS IS THE RESULT
OF THE MODELS DEPICTING A LARGE AREA OF SURFACE BASED CONVECTION JUST
TO THE SOUTH OF THE NORTHWARD RETREATING SURFACE BOUNDARY NEAR SE
LOUISIANA AND TRACKS THIS COMPLEX EAST NORTHEAST. THE 4 KM NAM AND
OUR LOCAL IN HOUSE WRF SHOWS A MORE UNIFORM DISTRIBUTION OF HEAVY
RAINFALL ACROSS THE FORECAST AREA. IT DOES APPEAR THAT THE SOUTHERN
HALF OF THE FORECAST AREA WILL BE FAVORED FOR THE HIGHEST RAINFALL
TOTALS AS THIS REGION WILL BE LOCATED JUST TO THE NORTH OF THE SFC
FRONT...WHICH WILL LIKELY STALL JUST OFFSHORE DUE TO THE EVAPORATIVE
COOLING ASSOCIATED WITH THE HEAVY RAINFALL TO THE NORTH OF THE
BOUNDARY. THEREFORE...WILL NOT DEVIATE FROM THE PREVIOUS FORECAST IN
SHOWING 1-2 INCHES TOTALS FOR THE SOUTHERN HALF OF THE AREA...WITH
TOTALS CLOSER TO A HALF INCH OVER OUR EXTREME NORTHERN ZONES. LOCALLY
HIGHER TOTALS ARE CERTAINLY POSSIBLE WITH PRECIPITABLE WATER VALUES
NEAR 1.75 INCHES...ESPECIALLY ALONG THE I-10 CORRIDOR. THE LOCATION
OF THE HIGHEST RAINFALL TOTALS WILL BE DETERMINED MY MESOSCALE
PROCESSES...ESPECIALLY IF A VIGOROUS CONVECTIVE COMPLEX DOES FORM
OVER THE GULF. SUCH A FEATURE WOULD TEND TO LIMIT THE NORTHERN EXTENT
OF HEAVY RAINFALL. FORECAST SOUNDINGS CONTINUE TO SHOW A FEW HUNDRED
J/KG OF ELEVATED INSTABILITY ACROSS THE FORECAST AREA...SO WILL
CONTINUE TO MENTION THUNDER IN THE FORECAST. THE CHANCE FOR STRONG TO
SEVERE STORMS APPEARS TO BE LOW AT THIS TIME GIVEN THE WARM FRONT
WILL STRUGGLE TO MAKE IT ONSHORE DURING THE TIME OF BEST UPPER
LEVEL FORCING AND MOST FAVORABLE LOW LEVEL SHEAR. HOWEVER...CANNOT
COMPLETELY RULE OUT A FEW STRONG STORMS ALONG AND SOUTH OF I-10 GIVEN
THE PROXIMITY OF THE FRONT. SIGNIFICANT RAINFALL WILL COME TO AN END
BY SUNDAY EVENING AS THE BEST FORCING SHIFTS EAST OF THE AREA.
HOWEVER...THE PRESENCE OF THE RESIDUAL SFC BOUNDARY AND CONTINUED
WEAK WARM AIR ADVECTION WARRANTS LEAVING SMALL RAIN CHANCES IN
THROUGH THE NIGHT.

THE TEMPERATURE FORECAST FOR SUNDAY IS VERY TRICKY CONSIDERING THE
EXTENT OF RAINFALL EXPECTED TO FALL IN THE INITIAL COOL...DRY
AIRMASS. MOST OF THE PHYSICAL GUIDANCE SHOWS TEMPS MUCH LOWER THAN
STATISTICAL GUIDANCE AND THIS SEEMS REASONABLE GIVEN THE EFFECTS OF
EVAPORATIVE COOLING. WILL CUT MOS GUIDANCE BY 5-7 DEGREES FOR HIGHS.
LOWS WILL BE IN THE 60S SUNDAY NIGHT. WITH LIGHT WINDS AND WET GROUND
CONDITIONS...FOG MAY BECOME AN ISSUE AFTER MIDNIGHT. 34/JFB

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...WARM AND HUMID CONDITIONS ARE
EXPECTED FOR EARLY TO MID NEXT WEEK AS A BROAD UPPER LEVEL RIDGE
ENCOMPASSES THE SOUTHEAST STATES. HIGHS WILL BE IN THE LOW TO MID 80S
MONDAY THROUGH WEDNESDAY WITH DEWPOINTS GENERALLY IN THE UPPER 60S TO
NEAR 70. THIS RESULTS IN AFTERNOON MLCAPES OF 1000-2000
J/KG...LEADING TO THE POTENTIAL FOR ISOLATED TO SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS EACH DAY.

THE UPPER RIDGE WEAKENS AND MOVES EAST BY THURSDAY AS THE NEXT
SIGNIFICANT SHORTWAVE APPROACHES FROM THE WEST. THE ECMWF AND GFS
BOTH SHOW THE ATTENDANT FRONT MOVING THROUGH LATE THURSDAY NIGHT INTO
FRIDAY MORNING...A LITTLE SLOWER THAN PREVIOUS RUNS. WILL CONTINUE
WITH CHANCE POPS THU NIGHT INTO FRIDAY MORNING. MUCH COOLER AIR WILL
FILTER INTO THE AREA IN THE WAKE OF THE FRONT...LIKELY BRINGING TEMPS
BACK DOWN TO BELOW NORMAL LEVELS. 34/JFB

&&

.MARINE...NORTH WINDS AND SEAS WILL INCREASE SLIGHTLY EARLY TODAY
NEAR SHORE FROM COLD AIR DRAINAGE AND SUBSIDE SLIGHTLY AS NEAR SHORE
LAND AREAS WARM UP LATER THIS MORNING. A WEAK HIGH OVER THE OHIO
VALLEY WILL MOVE QUICKLY EAST TOWARD THE EAST COAST TODAY AS AN UPPER
LEVEL DISTURBANCE MOVES ACROSS THE DEEP SOUTH. THIS WILL BRING
MODERATE TO STRONG EAST TO SOUTHEAST FLOW SUNDAY INTO MONDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE TONIGHT
BECOMING NUMEROUS ON SUNDAY...DECREASING MONDAY. MODERATE ONSHORE
FLOW CONTINUES THROUGH MIDWEEK. IT WILL START THIS EVENING AS PATCHY
LIGHT RAIN BECOMING MORE CONVECTIVE THEREAFTER. VISIBILITY WILL BE
RESTRICTED TO 3 MILES OR SO FOR MOST CASES BUT DOWN TO A MILE IN
SOME HEAVIER SHOWERS AND THUNDERSTORMS.

WAVE HEIGHTS A BLEND OF GWW AND SWAN. HEIGHTS LOOK GOOD AS COMPARED
TO HEIGHTS FOR WIND ARGUMENTS IN THE BRETSCHNEIDER NOMOGRAM. 77/BD

&&

.FIRE WEATHER...ANOTHER WARM AND DRY DAY EXPECTED TODAY WITH
AFTERNOON RELATIVE HUMIDITY DROPPING INTO THE UPPER 20 TO LOWER 30
PERCENT RANGE. WIDESPREAD RAINFALL EXPECTED SUNDAY ACROSS THE AREA.
NO FIRE WEATHER CONCERNS ARE EXPECTED THROUGH THE WEEKEND. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      79  58  71  64  83 /  05  60  80  20  20
PENSACOLA   77  60  72  66  80 /  05  60  80  20  20
DESTIN      76  63  71  67  77 /  05  60  80  30  20
EVERGREEN   80  53  67  61  84 /  00  50  80  20  20
WAYNESBORO  79  54  69  61  84 /  00  50  80  20  20
CAMDEN      79  55  66  60  83 /  00  50  80  20  20
CRESTVIEW   81  55  69  63  84 /  05  50  80  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 13, 5:58 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
558 AM CDT SAT APR 13 2013

ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-141100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE-
558 AM CDT SAT APR 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS AREA BEACHES. RAIN
MOVING IN BY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL DEVELOP BY EARLY SUNDAY THEN MOVE EAST
OF THE FORECAST AREA BY SUNDAY NIGHT. A FEW STORMS COULD BRING STRONG
GUSTY WINDS ESPECIALLY SOUTH OF THE I-10 CORRIDOR. LOCALLY HEAVY
RAINFALL 1 TO 2 INCHES SOUTH OF HIGHWAY 84 WITH 2 TO 4 INCHES
POSSIBLE IN ISOLATED PLACES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

GMZ630>633-635-650-655-670-675-141100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
558 AM CDT SAT APR 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MODERATE NORTHEAST WIND WILL DECREASE WHILE BECOMING SOUTHEAST
TODAY. WIND WILL INCREASE AGAIN AHEAD OF A WARM FRONT WITH SHOWERS
AND STORMS BY LATE TONIGHT BRINGING REDUCED VISIBILITY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:46 PM CDTSmall Craft AdvisoryMOB30 hr

Nearby

Flash Flood Watches in Alabama, 2013Flash Flood Watches in Florida, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.